Lynn T. Simon, MD; Benjamin Hsu, MD; Bruce T. Adornato, MD
Carbamazepine is a drug increasingly used in a number of conditions including seizure disorders, trigeminal neuralgia, peripheral neuropathy, and occasionally psychiatric illness. We report a case of aseptic meningitis as an adverse effect of carbamazepine. The only previous report of this association is in a patient with the Sjögren syndrome.
A 50-year-old man with a history of bipolar illness, hypertension, diabetes, and right hemiparesis from a previous stroke presented to the Palo Alto Veterans Affairs Hospital on 8 May 1989 with confusion, left-sided myoclonus, temperature of 39 °C, and a diffuse erythematous maculopapular rash. The cerebrospinal fluid showed
Simon LT, Hsu B, Adornato BT. Carbamazepine-Induced Aseptic Meningitis. Ann Intern Med. 1990;112:627–628. doi: 10.7326/0003-4819-112-8-627
Download citation file:
Published: Ann Intern Med. 1990;112(8):627-628.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use